Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 304, NWS Tulsa, OK

May 13, 2008Creek County, Osage County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2008, 5:22 PM CDT for Creek County, Osage County, Tulsa County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2008, 5:22 PM CDT (22:22 UTC)
Expired
May 13, 2008, 6:00 PM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Osage County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 2:03 PM CDTTornado WatchSPC9 hr
May 13, 5:09 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 435 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-441 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
435 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 132222
SVRTSA
OKC037-113-143-132300-
/O.NEW.KTSA.SV.W.0304.080513T2222Z-080513T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT TUE MAY 13 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA
  SOUTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 600 PM CDT

* AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF DRUMRIGHT...
  MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MANNFORD...
  KELLYVILLE...SAPULPA...SAND SPRINGS...JENKS AND TULSA.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3630 9613 3600 9592 3582 9649 3598 9661
      3618 9630 3618 9628 3620 9625 3622 9625
TIME...MOT...LOC 2222Z 239DEG 37KT 3595 9645

$$
2 follow-up statements
000 
WWUS54 KTSA 132237
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT TUE MAY 13 2008

OKC037-113-143-132300-
/O.CON.KTSA.SV.W.0304.000000T0000Z-080513T2300Z/
OSAGE OK-CREEK OK-TULSA OK-
537 PM CDT TUE MAY 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR TULSA...NORTHERN CREEK AND SOUTHEASTERN OSAGE COUNTIES...

AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF
KELLYVILLE...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MANNFORD...
KELLYVILLE...SAPULPA...JENKS...SAND SPRINGS...GRAY AND TULSA.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3630 9613 3601 9592 3584 9651 3594 9658
      3618 9630 3618 9628 3620 9625 3622 9625
TIME...MOT...LOC 2237Z 241DEG 33KT 3595 9643

$$
000 
WWUS54 KTSA 132251
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT TUE MAY 13 2008

OKC037-113-143-132301-
/O.EXP.KTSA.SV.W.0304.000000T0000Z-080513T2300Z/
OSAGE OK-CREEK OK-TULSA OK-
551 PM CDT TUE MAY 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR TULSA...NORTHERN CREEK AND
SOUTHEASTERN OSAGE COUNTIES EXPIRES AT 600 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 3630 9613 3601 9592 3584 9651 3594 9658
      3618 9630 3618 9628 3620 9625 3622 9625
TIME...MOT...LOC 2251Z 241DEG 33KT 3597 9634

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:32 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 13, 3:32 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
332 PM CDT TUE MAY 13 2008

.DISCUSSION...
MOISTURE AND INSTABILITY CONTINUES TO INCREASE AHEAD OF THE
ADVANCING DRY LINE AND COLD FRONT. DEEP SHEAR ADEQUATE FOR
THE POSSIBILITY OF TORNADOES. LI VALUES IN THE -6 TO -8 RANGE
AND PLENTY OF MOISTURE WITH DEW POINTS IN THE UPPER 60S TO
LOWER 70S. CAP IS STILL APPARENT LATE THIS AFTERNOON WITH
SOME CONVECTION TRYING BUT NOT HAVING ENOUGH PUNCH AT THIS
POINT. THIS WILL CHANGE AS THE CAP WEAKENS THIS EVENING AND
STRONGER BROAD AREA LIFT INCREASES.

STRONG RAIN CONTINUES TOMORROW AND WEDNESDAY NIGHT WITH UPPER
PATTERN SETTLING IN BY FRIDAY. HAVE LEFT THE WEEKEND DRY AT
THIS POINT BUT CONFIDENCE IN THE DRIER NORTHWEST FLOW DIMINISHES
BY EARLY NEXT WEEK. PREFER THE ECMWF SOLUTION FOR THE WEEKEND AND
BEYOND.

HAVE KEPT TEMPERATURES NEAR GUIDANCE VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  74  56  68 /  60  70  90  20
FSM   63  77  60  72 /  60  70  90  20
MLC   63  75  57  70 /  70  70  80  20
BVO   57  72  56  68 /  50  50  90  30
FYV   60  74  56  64 /  60  60  90  20
BYV   59  73  57  63 /  70  50  90  30
MKO   61  72  59  67 /  60  70  90  20
MIO   57  73  54  65 /  70  40  80  30
F10   60  73  55  68 /  60  70  90  20
HHW   67  78  62  74 /  70  70  80  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....15
Hazardous weather outlook, May 13, 5:18 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT TUE MAY 13 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT TUE MAY 13 2008

..SEVERE THUNDERSTORMS LIKELY INTO THE OVERNIGHT HOURS...

...LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES POSSIBLE...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
        RISK...ELEVATED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...AFTER 5 PM...BECOMING LIMITED AFTER 10 PM.

	AREA AT GREATEST RISK...WEST OF A LINE FROM GROVE TO ANTLERS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 5 PM.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA LATE AFTERNOON AND EVENING...
                FAR NORTHWEST ARKANSAS THIS EVENING...SHIFTING INTO SOUTHEAST
                OKLAHOMA AND WEST CENTRAL ARKANSAS OVERNIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

DISCUSSION...
LOW LEVEL MOISTURE IS IN PLACE LATE THIS AFTERNOON OUT AHEAD OF
SURFACE COLD FRONT THAT HAS ENTERED EASTERN OKLAHOMA. STORMS HAVE
INITIATED ALONG THE FRONT...AND IT APPEARS THAT NEW UPDRAFTS WILL
BE SUSTAINED AS THE CAP CONTINUES TO WEAKEN.

A FEW ELEVATED THUNDERSTORMS REMAIN ONGOING ACROSS NORTHWEST
ARKANSAS...HOWEVER...THE THREAT OF SEVERE WEATHER WILL BE FOCUSED
ACROSS EASTERN OKLAHOMA ALONG THE FRONT. SURFACE BASED CAPE
VALUES ALONG AND JUST EAST OF THE FRONT AROUND 3000 J/KG...LIFTED
INDEX VALUES OF -8 TO -10 ...AND ADEQUATE SHEAR IN PLACE WILL BE
SUFFICIENT FOR POSSIBLE SUPERCELL DEVELOPMENT ACROSS NORTHEAST
OKLAHOMA LATE THIS AFTER NOON OR EARLY EVENING. AS THESE STORMS
INTENSIFY QUICKLY THEY WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND A FEW TORNADOES THIS EVENING.

THE COLD FRONT WILL MOVE SOUTHEAST AND BE POSITIONED SOUTH OF
I-44 TOWARDS MIDNIGHT. THE SEVERE THREAT WILL END NORTH OF THE
FRONT...WHILE CONTINUING INTO THE OVERNIGHT TO THE SOUTH. AT THAT
TIME THE WIND PROFILES WILL FAVOR A MORE LINEAR MODE OF STORMS
WITH LARGE HAIL AND DAMAGING WINDS BECOMING THE MAIN THREAT...HOWEVER
ANY MORE ORGANIZED STORM CLUSTERS COULD SPAWN A TORNADO.

STORMS WILL CONTINUE TO DEVELOP SOUTH OF THE FRONT OVER NORTH
TEXAS AND MOVE INTO SOUTHEAST OKLAHOMA OVERNIGHT WITH THE
POTENTIAL FOR HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THROUGH MUCH OF TONIGHT.
SEVERE WEATHER PREPARATIONS SHOULD BE COMPLETED...ESPECIALLY IN
AREAS ENGAGED IN ONGOING CLEAN-UP FROM SATURDAYS STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO STALL ACROSS NORTH TEXAS ON
WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH
OF THE FRONT AS EARLY AS WEDNESDAY MORNING...AS DEEP LAYERED LIFT
INCREASES AHEAD OF AN APPROACHING UPPER LEVEL LOW. THUNDERSTORMS
SHOULD EXPAND IN COVERAGE LATER WEDNESDAY AND INTO WEDNESDAY NIGHT
AS THE MAIN UPPER SYSTEM AND ASSOCIATED SURFACE LOW EJECT ACROSS
THE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
WEDNESDAY NIGHT...MAINLY SOUTH OF INTERSTATE 40...WITH LARGE HAIL
AND DAMAGING WINDS BEING THE MAIN THREAT.

LOCALLY HEAVY RAINFALL MAY DEVELOP AS WELL...WITH 1 TO 3 INCHES OF
RAIN POSSIBLE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS AND DISCUSSIONS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 13, 4:24 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
424 PM CDT TUE MAY 13 2008

ARZ019-020-029-132200-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
424 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN SEBASTIAN AND FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHEASTERN CRAWFORD

AT 424 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BURNVILLE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CONCORD...PINEY...PLEASANT HILL...
CROSSROADS...MILLTOWN...OZARK...MULBERRY...CHARLESTON...BRANCH...
URSULA...PETER PENDER...VESTA...MEG...DENNING...CECIL...ALTUS...
TONEY...LONELM...CRAVENS...JETHRO...FERN...WIEDERKEHR VILLAGE...
GREENWOOD...BARLING...LAVACA...DAYTON...WITCHERVILLE...WASHBURN...
BURNVILLE...EXCELSIOR...FORT CHAFFEE...JENNY LIND...RYE HILL...
BLOOMER...CENTRAL CITY...ALMA...KIBLER...SHIBLEY AND DYER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3545 9370 3507 9420 3528 9445 3532 9444
      3572 9400
TIME...MOT...LOC 2124Z 225DEG 25KT 3520 9420
Special weather statement, May 13, 5:11 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT TUE MAY 13 2008

ARZ020-132245-
FRANKLIN AR-
511 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     EASTERN FRANKLIN

AT 511 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ALTUS...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...DENNING...ALTUS...
WATALULA...MOUNTAIN TOP AND WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3568 9370 3537 9370 3537 9376 3538 9378
      3537 9378 3533 9378 3532 9382 3547 9393
TIME...MOT...LOC 2211Z 240DEG 33KT 3545 9377
Special weather statement, May 13, 5:18 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT TUE MAY 13 2008

OKZ064-132300-
CREEK OK-
518 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CREEK

AT 518 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF SHAMROCK...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...SLICK...
DEPEW...SHAMROCK...DRUMRIGHT AND KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3609 9620 3578 9619 3567 9662 3598 9663
TIME...MOT...LOC 2218Z 242DEG 26KT 3592 9648

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:03 PM CDTRiver Flood WarningTSAMuskogee17 hr
May 13, 5:18 PM CDTSpecial Weather StatementTSACreek42 min
May 13, 6:46 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee59 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.